Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 4:00 AM CST for Haskell County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 4:00 AM CST (10:00 UTC)
- Expired
- Mar 9, 2006, 4:32 AM CST
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 4:10 AM CST | TSTM WND GST 65 | 5 Ne Keota, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:14 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091000 SVRTSA OKC061-091100- /O.NEW.KTSA.SV.W.0028.060309T1000Z-060309T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 400 AM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HASKELL COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 500 AM CST * AT 359 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHWEST OF LEQUIRE... MOVING NORTHEAST AT 65 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STIGLER...MC CURTAIN...MCCURTAIN AND KEOTA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3517 9527 3501 9516 3528 9476 3537 9494 $$
1 follow-up statement
000 WWUS54 KTSA 091032 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 432 AM CST THU MAR 9 2006 OKC061-091042- /O.CAN.KTSA.SV.W.0028.000000T0000Z-060309T1100Z/ HASKELL OK- 432 AM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HASKELL COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3517 9527 3501 9516 3528 9476 3537 9494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:25 AM CST, 35 minutes earlier.
Area forecast discussion, Mar 9, 3:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 325 AM CST THU MAR 9 2006 .DISCUSSION... STRONG TO SEVERE CONVECTION CONTINUES ACROSS THE REGION AS A POWERFUL UPPER LEVEL SYSTEM AND DRYLINE/COLD FRONT MOVE THROUGH THE AREA THIS MORNING. TORNADO WATCH FOR SE OK IS VALID UNTIL 6 AM..WHILE SEVERE TSTM WATCH FOR MUCH OF ERN OK AND NW AR REMAINS IN EFFECT UNTIL 8 AM. THAT SAID...CONVECTION SHOULD DIMINISH IN INTENSITY AFTER SUNRISE AS THE COLD FRONT MOVES THROUGH THE REST OF THE FORECAST AREA. THE FOCUS WILL THEN SHIFT TO ADDITIONAL PRECIP CHANCES ASSOCIATED WITH THE UPPER COLD POOL THAT WILL SWING ACROSS THE FORECAST AREA FROM LATE MORNING THROUGH THE AFTERNOON. IT STILL APPEARS BEST CHANCES FOR WRAP AROUND CONVECTION WILL BE NORTH OF INTERSTATE 40. WHILE A FEW FLAKES OF SNOW CANNOT BE RULED OUT...850 MB TEMPS AS WELL AS SURFACE TEMPS PER THE 00Z GFS HAVE COME IN JUST A TAD WARMER...SO AT THIS TIME NO MENTION OF FROZEN PRECIP IS NEEDED ACROSS FAR NE OK. WILL GO AHEAD AND KEEP MENTION OF THUNDER...SOME ELEVATED HAILERS ARE POSSIBLE AS LAPSE RATES WILL STEEPEN WITHIN THE UPPER TROUGH AXIS. ALL PRECIP SHOULD END BY 00Z...SO WILL NOT INCLUDE POPS FOR TONIGHT. QUICK WARMUP WILL ENSUE FOR FRIDAY AS 850 TEMPS QUICKLY REBOUND AND SOUTH WINDS BECOME ESTABLISHED OVER THE AREA. DO NOT THINK FIRE WEATHER WATCH WILL BE REQUIRED...AS TEMPS AND RELATIVE HUMIDITIES SHOULD REMAIN BELOW RED FLAG CRITERIA. MOISTURE ADVECTION GETS UNDERWAY LATE FRIDAY...HOWEVER HAVE OPTED TO REMOVE POPS FRIDAY NIGHT AS NO REAL LIFTING MECHANISM IS APPARENT. GFS HITS THE LOW LEVEL JET HARD ACROSS THE EASTERN ZONES SATURDAY MORNING...BUT AT THIS TIME FEEL THATS A TAD OVERDONE. WITH DEEP SW FLOW ALOFT RETURNING BY THE WEEKEND...WILL GO AHEAD WITH LOW POPS WITHIN THE LOW LEVEL MOIST AXIS LATE SATURDAY AND SATURDAY NIGHT. NEXT SYSTEM APPROACHES SUNDAY AND MONDAY...SO WILL GO AHEAD AND PULL POPS BACK FURTHER WEST SUNDAY AND SUNDAY NIGHT...AND MONDAY. MOISTURE IS SWEPT EAST OF THE AREA WITH THE PASSAGE OF THE COLD FRONT MONDAY...BUT COOLER TEMPERATURES ARE IN STORE FOR TUESDAY AND WEDNESDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 40 72 54 / 70 10 10 10 FSM 62 42 73 56 / 80 10 10 10 MLC 61 42 74 56 / 70 10 10 10 BVO 52 35 73 48 / 70 10 10 10 FYV 52 37 69 55 / 80 10 10 10 BYV 53 37 66 54 / 80 10 10 10 MKO 57 40 72 52 / 70 10 10 10 MIO 52 36 69 53 / 80 10 10 10 F10 60 40 73 54 / 70 10 10 10 HHW 66 45 75 58 / 80 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Mar 8, 11:37 PM CST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1137 PM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091745- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1137 PM CST WED MAR 8 2006 ...A LATE-NIGHT TORNADO EPISODE IS POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA....ALONG AND SOUTH OF I-44 IN OKLAHOMA AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET....AFTER 3AM. AREA AT GREATEST RISK...LE FLORE...PUSHMATAHA... AND CHOCTAW COUNTIES. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST-CENTRAL ARKANSAS. ONSET...NOW. AREA AT GREATEST RISK...ALONG AND SOUTH OF I-44 IN OKLAHOMA AND AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. DISCUSSION... A SURFACE BOUNDARY WAS DEVELOPING ACROSS SOUTHWEST ARKANSAS...FAR SOUTHEAST OKLAHOMA AND NORTH TEXAS. AS A STRONG UPPER-LEVEL SYSTEM SWEEPS OUT INTO THE PLAINS OVERNIGHT A PRIMARY LOW PRESSURE SYSTEM WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SECONDARY SMALL SCALE LOW CENTER IS EXPECTED TO TRACK DOWN THE BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE TONIGHT AHEAD OF THE SURFACE LOWS AND WIND PROFILES WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR IN THE REGION OVERNIGHT WITH SUPERCELLS AND LINE SEGMENTS. LARGE HAIL AND DAMAGING WINDS WILL OCCUR WITH THE STORMS. IF THE SOUTHERN BOUNDARY CONTINUES TO EXIST OVERNIGHT...IT WOULD BECOME THE FOCUS FOR LONG-LIVED SUPERCELL STORMS WITH THE RISK OF A STRONG TORNADO. ANY SHIFT EITHER NORTH OF SOUTH OF THIS BOUNDARY WILL ALSO SHIFT THE GREATEST TORNADO THREAT AND ALL INTERESTS SHOULD MONITOR THE EVOLUTION OF THIS SITUATION CLOSELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE READY OF AN EXTENDED PERIOD OF ACTIVATION TONIGHT AND BE READY FOR THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER EPISODE. AREA FORECAST DISCUSSIONS FROM THIS OFFICE WILL CONTINUE TO DETAIL THE EXPECTED POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY BE A HAIL THREAT. THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD CONTINUE TO BE CLOSELY MONITORED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 9, 1:51 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
151 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL WILBURTON 34.92N 95.31W
03/09/2006 M1.00 INCH LATIMER OK LAW ENFORCEMENT
0140 AM TSTM WND GST WILBURTON 34.92N 95.31W
03/09/2006 M60 MPH LATIMER OK PUBLIC
&&
MATLocal storm report, Mar 9, 2:19 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
03/09/2006 M62 MPH MUSKOGEE OK MESONET
&&
MATLocal storm report, Mar 9, 2:22 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
222 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM TSTM WND GST PANAMA 35.17N 94.67W
03/09/2006 E60 MPH LE FLORE OK AMATEUR RADIO
0218 AM HAIL PANAMA 35.17N 94.67W
03/09/2006 E0.88 INCH LE FLORE OK AMATEUR RADIO
&&
FSPLocal storm report, Mar 9, 2:36 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST VAN BUREN 35.44N 94.35W
03/09/2006 E65 MPH CRAWFORD AR AMATEUR RADIO
&&
FSPLocal storm report, Mar 9, 3:03 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
303 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM HAIL OZARK 35.49N 93.83W
03/09/2006 E0.88 INCH FRANKLIN AR EMERGENCY MNGR
&&
FSPSpecial weather statement, Mar 9, 3:25 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CST THU MAR 9 2006
OKZ068-070>075-091000-
CHEROKEE OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG
OK-SEQUOYAH OK-
325 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
MCINTOSH...HASKELL...PITTSBURG AND LATIMER
AT 325 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FORT GIBSON TO 13 MILES SOUTH OF PITTSBURG...
MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...PUMPKIN CENTER...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...ENTERPRISE...WHITEFIELD...KANIMA...TAMAHA...
VIAN...GORE...BOX...WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...
PANOLA...RED OAK...EUFAULA...PITTSBURG...BLANCO...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...BLOCKER...
FEATHERSTON...CROWDER...QUINTON...BRIARTOWN...PORUM...WARNER...
KEEFETON...BRAGGS...FORT GIBSON AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Mar 8, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 8, 10:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 8, 11:12 PM CST | Tornado Warning | TSA | LeFlore | 33 min |
| Mar 9, 12:52 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 58 min |
| Mar 9, 1:17 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee | 73 min |
| Mar 9, 1:40 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 61 min |
| Mar 9, 2:06 AM CST | Tornado Warning | TSA | LeFlore | 32 min |
| Mar 9, 4:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 35 min |
| Mar 9, 12:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 66 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 53 min |
| Mar 9, 1:06 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| Mar 9, 1:46 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.